Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 13, 2006, 3:30 PM MDT for Duchesne County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 3:30 PM MDT (21:30 UTC)
- Expired
- Aug 13, 2006, 4:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 211 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 132130 SVRSLC UTC013-132200- /O.NEW.KSLC.SV.W.0063.060813T2130Z-060813T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 400 PM MDT. * AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES WEST OF MYTON...OR ABOUT 6 MILES SOUTHEAST OF DUCHESNE...AND WAS MOVING EAST AT 10 MPH...MOVING ALONG HIGHWAY 40 * THE SEVERE THUNDERSTORM WILL BE NEAR... MYTON AROUND 350 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4019 11035 4005 11028 4015 11001 4028 11008 $$ TARDY
1 follow-up statement
000 WWUS55 KSLC 132157 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 PM MDT SUN AUG 13 2006 UTC013-132204- /O.EXP.KSLC.SV.W.0063.000000T0000Z-060813T2200Z/ DUCHESNE UT- 354 PM MDT SUN AUG 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY EXPIRES AT 400 PM MDT... AT 354 PM...THE SEVERE THUNDERSTORM MOVING ALONG HIGHWAY 40 NEAR MYTON IS WEAKENING. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM. THE HEAVY RAIN FROM THIS THUNDERSTORM WILL CAUSE QUICK RISES TO SMALL CREEKS AND DRY WASHES NEAR HIGHWAY 40. LAT...LON 4019 11035 4005 11028 4015 11001 4028 11008 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:30 AM MDT, 5 hours earlier.
Area forecast discussion, Aug 13, 10:30 AM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT SUN AUG 13 2006 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA TODAY BRINGING A DRIER AND MORE STABLE AIRMASS TO NORTHERN AND WESTERN SECTIONS OF UTAH. RESIDUAL MOISTURE WILL CONTINUE TO AFFECT MAINLY EASTERN PORTIONS OF UTAH THIS AFTERNOON AND TONIGHT. MOISTURE WILL BEGIN TO SPREAD BACK NORTH ACROSS THE AREA MONDAY INTO TUESDAY. && .DISCUSSION...MID LEVEL MOISTURE HANGING ON ACROSS SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA THIS MORNING. ENOUGH MID LEVEL INSTABILITY TO RESULT IN ISOLATED THUNDERSTORMS OVER AREAS FROM HANKSVILLE TO GREEN RIVER. THESE STORMS ARE BEING FORCED ALONG A LEFTOVER BOUNDARY AND TAIL END OF THE EXITING UPPER JET ASSOCIATED WITH YESTERDAYS TROUGH PASSAGE. UPPER LEVEL PATTERN A BIT MESSY FOR TODAY WITH APPARENT DEFORMATION AXIS REMAINING STRETCHED ACROSS THE CENTER OF UTAH FROM WEST OF DELTA TO THE UINTA BASIN. EXPECT ANY CONVECTION TO FOCUS NEAR THIS LINE THIS AFTERNOON AND HAVE BUMPED UP POPS ESPECIALLY UINTA BASIN AND PRICE AREAS. ISOLATED THUNDERSTORM ACTIVITY EXPECTED ELSEWHERE IN THE SOUTHEASTERN ZONES AND EVEN ADDED POPS TO WEST CENTRAL AREAS AS AIRMASS DESTABILIZES JUST ENOUGH FOR ISOLATED MOUNTAIN THUNDERSTORMS. CONVECTION TO REMAIN ACTIVE OVERNIGHT FOR THE EASTERN BASINS TONIGHT...WILL ADDRESS TONIGHT AND MONDAY CONVECTIVE POTENTIAL WITH AFTERNOON PACKAGE. && .FIRE WEATHER...MOISTURE REMAINS OVER ALL OF EASTERN AREAS SOUTH OF I-80 AND IS MOVING BACK INTO DIXIE. UPPER TROUGH WELL TO THE NORTHEAST SO DRYING PROGRESS HAS STOPPED. WEAK SURFACE BOUNDARY APPEARS TO LIE OVER CENTRAL UTAH NEAR DELTA TO MILFORD. SATELLITE DEPICTS WEAK DISTURBANCE OVER SOUTHWEST UTAH...ANALYZED ON 12Z NAM...AND ANOTHER MOVING ACROSS THE GREEN RIVER. DEFORMATION AXIS WILL BE OVER CENTRAL UTAH AND CONTINUE TO SHUNT WEAK DYNAMICS INTO EASTERN UTAH THIS AFTERNOON WHERE THE UPPER JET CONTINUES TO EXIT. THUS THUNDERSTORM ZONE SHOULD BE FROM THE EASTERN UINTAS SOUTH ACROSS THE SPINE OF CENTRAL UTAH AND INCLUDING THE EASTERN VALLEYS. SOME ACTIVITY WILL ALSO FIRE UP IN THE SOUTHWEST AREAS THIS AFTERNOON. THIS WOULD LIFT ACROSS THE WEST CENTRAL AREAS LATE TODAY AND THIS EVENING. MOST STORMS SHOULD BE WET EXCEPT ISOLATED NEAR THE LOW PW AXIS. UTAH VALLEY AND SURROUNDING MOUNTAINS MAY GET INVOLVED THIS AFTERNOON AS THIS REGION IS UNDER DIVERGENCE ALOFT AND ON THE EDGE OF THE HIGHER PRECIPITABLE WATER...WITH SOUNDINGS HAVING MARGINAL INSTABILITY AND ONLY A WEAK STABLE MID LAYER. && .AVIATION...TRANQUIL DAY AHEAD WITH JUST A SLIGHTLY EARLIER LAKE BREEZE DUE TO A RIDGE OF HIGH PRESSURE OVER SOUTHERN IDAHO KEEPING A NORTH TO SOUTH PRESSURE GRADIENT OVER THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && BRENCHLEY/TARDY
Hazardous weather outlook, Aug 13, 6:15 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT SUN AUG 13 2006 UTZ001>021-WYZ021-141215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 615 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH...AS WELL AS FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE IS EXPECTED TO GRADUALLY SPREAD NORTH ACROSS THE OUTLOOK AREA MONDAY INTO TUESDAY...RESULTING IN AN INCREASING THREAT OF THUNDERSTORMS. HEAVY RAIN MAY ACCOMPANY THESE STORMS...PRIMARILY ACROSS SOUTHERN UTAH. MOISTURE IS EXPECTED TO DECREASE DURING THE MIDDLE TO LATTER PORTION OF THE WEEK...RESULTING IN A DIMINISHING THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:03 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 27 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.